Alert archive / Louisiana / Severe Thunderstorm Warnings in 2002
Severe Thunderstorm Warning 88, NWS New Orleans, LA
NWS New Orleans, LA issued this severe thunderstorm warning at Aug 1, 2002, 7:02 PM CDT for Iberville Parish, Louisiana. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 1, 2002, 7:02 PM CDT (00:02 UTC)
- Expired
- Aug 1, 2002, 7:45 PM CDT
- In force
- 43 min
- Issued by
- NWS New Orleans, LA
- Area
- Whole counties
County Iberville Parish, LA
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 00:00Z, 0.0 hours before the alert went out and 158 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 869 J/kg
- Mixed-layer CIN
- -36 J/kg
- Mixed-layer LCL
- 1160 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 38 m²/s²
- 0-3 km storm-relative helicity
- 163 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 3.0
The text
As transmitted, in the capitals the NWS used until 2016.
115 WUUS54 KLIX 020002 SVRNEW LAC047-020045- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NEW ORLEANS LA 700 PM CDT THU AUG 1 2002 THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... IBERVILLE PARISH IN SOUTHEAST LOUISIANA THIS INCLUDES THE CITY OF PLAQUEMINE * UNTIL 745 PM CDT * AT 656 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM JUST NORTH OF PLAQUEMINE MOVING SOUTH SOUTHWEST AT 20 MPH. THE COMUUNITIES OF PALQUEMINE AND WHITE CASTLE ARE IN THE PATH OF THIS STORM. THIS IS A DANGEROUS STORM...STAY INDOORS AWAY FROM WINDOWS. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 1, 2:40 PM CDT, 4 hours 22 minutes earlier.
Area forecast discussion, Aug 1, 2:40 PM CDT, 4 hours 22 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NEW ORLEANS/BATON ROUGE LA 240 PM CDT THU AUG 1 2002 MAIN FORECAST PROBLEMS IN THE SHORT TERM WILL BE HOW MUCH AND HOW FAST THINGS WILL DRY OUT AND HEAT UP. IN THE LONG TERM...THE MODELS ARE SHOWING SOME POTENTIAL FOR TROPICAL DEVELOPMENT IN THE NORTHEAST GULF OF MEXICO OVER THE WEEKEND WHICH COULD BRING A HEAVY THREAT TO THE CENTRAL GULF COAST REGION SUNDAY INTO EARLY NEXT WEEK. A THICK CLOUD CANOPY FROM A DYING MCS KEPT MUCH OF THE FORECAST AREA IN A RELATIVELY COOL AND STABLE REGIME THUS FAR TODAY. GREATER INSTABILITY AND SURFACE MOISTURE FLUX CONVERGENCE ARE FUELING SCATTERED TO NUMEROUS STRONG THUNDERSTORMS ALONG THE LA COAST WITH ISOLATED CONVECTION DEVELOPING IN SOUTHWEST MS INTO EAST CENTRAL LA. WILL CARRY A LOW CHANCE OF SHOWERS AND THUNDERSTORMS CARRYING OVER INTO THE EVENING HOURS TONIGHT. ON FRIDAY...WEAK UPPER DISTURBANCES MAY MOVE ACROSS THE FORECAST AREA FROM THE NORTHEAST AROUND THE UPPER HIGH EXTENDING FROM THE SOUTHERN ROCKIES INTO THE LOWER OH VALLEY. THE ETA AND NGM ADVERTISE MUCH LOWER POPS...BUT THE AVN KEEPS A DECENT CHANCE. WILL LEAN TOWARDS THE WETTER AVN GIVEN FORECAST PW/S REMAINING IN THE 1.75 TO 2 INCH RANGE. SATURDAY SHOULD BE A FAIRLY DRY DAY AS A BROAD AND DEEP LAYER CYCLONIC CIRCULATION TO OUR EAST SHOULD ADVECT DRY AIR SOUTH IN ITS NORTHWEST QUADRANT. ON SUNDAY AND MONDAY...MOST OF THE MODELS ARE SHOWING A 500 MB AND LOW LEVEL CYCLONIC CIRCULATION MOVING WEST ACROSS THE NORTHEAST AND NORTH CENTRAL GULF. FORECAST SHEAR VALUES FROM THE AVN ARE VERY LOW SUGGESTING THERE MAY BE POTENTIAL FOR TROPICAL DEVELOPMENT IF CONVECTION GETS ORGANIZED. FOR NOW...WILL SHOW HIGHER RAIN CHANCES IN COASTAL AREAS SUNDAY AND AREAWIDE ON MONDAY. IF DEVELOPMENT WERE TO OCCUR...TROPICAL RAIN BANDS WOULD STILL BE PREVALENT ON TUESDAY WITH DRIER CONDITIONS ARRIVING WITH BUILDING HIGH PRESSURE FROM THE EAST WEDNESDAY. MCB 71/92/72/93 3411 BTR 74/93/74/94 3411 MSY 77/92/78/93 3411 GPT 73/92/74/92 3411 .NEW...NONE LA...NONE. MS...NONE. 22
The office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 2, 3:00 PM CDT | Special Marine Warning | LIX | 60 min | |
| Aug 2, 4:01 PM CDT | Severe Thunderstorm Warning | LIX | Saint Tammany | 59 min |
| Aug 2, 4:02 PM CDT | Special Marine Warning | LIX | 58 min | |
| Aug 2, 4:02 PM CDT | Special Marine Warning | LIX | 58 min | |
| Aug 2, 4:12 PM CDT | Severe Thunderstorm Warning | LIX | Orleans | 63 min |
| Aug 2, 4:55 PM CDT | Special Marine Warning | LIX | 65 min | |
| Aug 2, 4:55 PM CDT | Special Marine Warning | LIX | 65 min | |
| Aug 2, 5:01 PM CDT | Severe Thunderstorm Warning | LIX | Orleans, Plaquemines, Saint Bernard | 59 min |
| Aug 2, 5:49 PM CDT | Severe Thunderstorm Warning | LIX | Jefferson | 41 min |
| Aug 2, 6:08 PM CDT | Special Marine Warning | LIX | 52 min | |
| Aug 2, 6:55 PM CDT | Special Marine Warning | LIX | 50 min |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2002Every severe thunderstorm warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.